MAUDE Adverse Event Report: ETHICON INC. PROLENE SUT 24IN(60CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUT 24IN(60CM) 5-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8860H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Events reported in mwr-2210968-2020-10155, 2210968-2020-10153, 2210968-2020-10154.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following information was obtained: were the needles removed from the patient during the same procedure? have no idea what this question means.We did not lose a needle.What tissue/location was suturing when pull off occurred? the suture broke well before the swedge.Dr.(b)(6) likes to use 5-0 prolene bb as a subcuticular closure.Were there any unexpected outcomes or complications as a result of this suture needle pull off event? no.Procedure date? (b)(6) 2020.We had another incident last week.Do not know the surgical date.Again it was being used as a subq closure.The needle popped off at swedge twice.That box was taken out of circulation too.(b)(6) i will give you both boxes.5-0 8860h bb both lot numbers are pmr704.(b)(6) was the pa on both cases.Dr.(b)(6) the surgeon.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2020 and a suture was used.During the procedure, the suture pulled off the needle.Another like device was used to complete the procedure.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 01/22/2021.H6 component code: g07002 ¿ conforming device.A manufacturing record evaluation was performed for the finished device batch pmr704 and no non-conformances were identified.Additional h-3 summary: it was received for evaluation an opened box with thirty-three unopened samples of product code 8860h, lot pmr704.During the visual inspection of thirteen unopened samples, no defects were found on the packages.The samples were opened, and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects or damaged were observed.A functional test was performed using an instron and the pull force were above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted and the actual complaint sample was not returned for analysis.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Date sent to the fda: 01/22/2021 corrected information: b3 corrected b5 narrative: it was reported that a patient underwent a cabg procedure on (b)(6) 2020 and a suture was used for subcuticular closure.During the procedure, the suture pulled off the needle; " suture broke well before the swedge".Another like device was used to complete the procedure.There were no adverse patient consequences reported.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SUT 24IN(60CM) 5-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11051725
Report Number2210968-2020-10156
Device Sequence Number16457979
Product Code GAW
UDI-Device Identifier10705031021372
UDI-Public10705031021372
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/31/2024
Device Model Number8860H
Device Catalogue Number8860H
Device Lot NumberPMR704
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date01/23/2021
Patient Sequence Number1